Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Wigner-von Neumann type perturbations of periodic Schrödinger operators


Authors: Milivoje Lukic and Darren C. Ong
Journal: Trans. Amer. Math. Soc. 367 (2015), 707-724
MSC (2010): Primary 35J10, 34L40, 47B36
DOI: https://doi.org/10.1090/S0002-9947-2014-06365-4
Published electronically: July 17, 2014
MathSciNet review: 3271274
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study decaying oscillatory perturbations of periodic
Schrödinger operators on the half line. More precisely, the perturbations we consider satisfy a generalized bounded variation condition at infinity and an $ L^p$ decay condition. We show that the absolutely continuous spectrum is preserved, and give bounds on the Hausdorff dimension of the singular part of the resulting perturbed measure. Under additional assumptions, we instead show that the singular part embedded in the essential spectrum is contained in an explicit countable set. Finally, we demonstrate that this explicit countable set is optimal. That is, for every point in this set there is an open and dense class of periodic Schrödinger operators for which an appropriate perturbation will result in the spectrum having an embedded eigenvalue at that point.


References [Enhancements On Off] (What's this?)

  • [Beh91] H. Behncke, Absolute continuity of Hamiltonians with von Neumann Wigner potentials. II, Manuscripta Math. 71 (1991), no. 2, 163-181. MR 1101267 (93f:81031), https://doi.org/10.1007/BF02568400
  • [GP87] D. J. Gilbert and D. B. Pearson, On subordinacy and analysis of the spectrum of one-dimensional Schrödinger operators, J. Math. Anal. Appl. 128 (1987), no. 1, 30-56. MR 915965 (89a:34033), https://doi.org/10.1016/0022-247X(87)90212-5
  • [KN07] Pavel Kurasov and Serguei Naboko, Wigner-von Neumann perturbations of a periodic potential: spectral singularities in bands, Math. Proc. Cambridge Philos. Soc. 142 (2007), no. 1, 161-183. MR 2296400 (2007k:81059), https://doi.org/10.1017/S0305004106009583
  • [KRS99] Alexander Kiselev, Christian Remling, and Barry Simon, Effective perturbation methods for one-dimensional Schrödinger operators, J. Differential Equations 151 (1999), no. 2, 290-312. MR 1669721 (2000e:47072), https://doi.org/10.1006/jdeq.1998.3514
  • [Krü12] Helge Krüger, On the existence of embedded eigenvalues, J. Math. Anal. Appl. 395 (2012), no. 2, 776-787. MR 2948266, https://doi.org/10.1016/j.jmaa.2012.05.075
  • [Luk12] Milivoje Lukic.
    A class of Schrödinger operators with decaying oscillatory potentials.
    arXiv:1207.5077, 2012.
  • [Luk13] Milivoje Lukic, Schrödinger operators with slowly decaying Wigner-von Neumann type potentials, J. Spectr. Theory 3 (2013), no. 2, 147-169. MR 3042763, https://doi.org/10.4171/JST/41
  • [Sto92] Günter Stolz, Bounded solutions and absolute continuity of Sturm-Liouville operators, J. Math. Anal. Appl. 169 (1992), no. 1, 210-228. MR 1180682 (93f:34141), https://doi.org/10.1016/0022-247X(92)90112-Q
  • [Wei03] Joachim Weidmann, Lineare Operatoren in Hilberträumen. Teil II, Mathematische Leitfäden. [Mathematical Textbooks], B. G. Teubner, Stuttgart, 2003 (German). Anwendungen. [Applications]. MR 2382320 (2008k:47002)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35J10, 34L40, 47B36

Retrieve articles in all journals with MSC (2010): 35J10, 34L40, 47B36


Additional Information

Milivoje Lukic
Affiliation: Department of Mathematics, Rice University, Houston, Texas 77005

Darren C. Ong
Affiliation: Department of Mathematics, Rice University, Houston, Texas 77005

DOI: https://doi.org/10.1090/S0002-9947-2014-06365-4
Received by editor(s): May 24, 2013
Published electronically: July 17, 2014
Additional Notes: The first author was supported in part by NSF grant DMS–1301582. The second author was supported in part by NSF grant DMS–1067988.
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society